Georgia, 2004High Wind in Georgia, September 27, 2004
September 27, 2004 · NWS FFC · 8 events in 8 counties and zones
Bibb: The Macon Telegraph reported that at least two dozen reports of downed trees and power lines were received. Approximately 600 people were left without power.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $195,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High wind damage, associated with Tropical Storm Jeanne, is listed below, in alphabetical order by county for those counties that "high wind" criteria was either met or assumed to be met.Bibb: The Macon Telegraph reported that at least two dozen reports of downed trees and power lines were received. Approximately 600 people were left without power. A car sustained damage when it drove into a tree which had fallen on the road. No injuries or major damage was reported. (Estimated Damage: $30,000)Crawford: The Crawford County Sheriff reported that a number of trees were down in the county. (Estimated Damage: $5,000)Crisp: The Crisp County Sheriff reported that a number of trees were down in the county. (Estimated Damage: $5,000)Dooly: The Dooly County Sheriff reported that a good number of trees and power lines were down throughout the county. In addition, a tree fell on a home in Unidalla causing damage to the structure. (Estimated Damage: $50,000) Laurens: The Laurens County 911 Center reported that widespread and numerous trees were down throughout the county. Some power lines were down as well. (Estimated Damage: $25,000)Sumter: The Americus Times/Recorder reported widespread damage to trees and power lines throughout the county. One home sustained damage when a large tree fell on the front porch and adjacent power lines. (Estimated Damage: $50,000)Twiggs: The Twiggs County 911 Center reported that numerous trees and power lines were down throughout the county. (Estimated Damage: $25,000)Webster: The Webster County 911 Center reported that at least 20 trees were down within the county. (Estimated Damage: $5,000)
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Sep 26, 7:50 PM EST, 6 hours 10 minutes earlier.
Area forecast discussion, Sep 26, 7:50 PM EST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
850 PM EDT SUN SEP 26 2004
.UPDATE...
HAVE UPGRADED HIGH WIND WATCH TO HIGH WIND WARNING FOR MIDDLE GA AS
EXPECT WINDS UP TO 40-45 KTS AT A FEW THOUSAND FEET OFF THE GROUND
TO MIX DOWN IN HEAVIER RAIN BANDS LATE TONIGHT AND MONDAY MORNING IN
MIDDLE GA. WILL ALSO ADD WIND ADVISORY FOR MOST OF THE REST OF THE
AREA FOR MONDAY AS EXPECT WINDS OF 20 TO 30 MPH WITH SOME HIGHER
GUSTS. THIS WILL RESULT IN THE POSSIBILITY OF SOME TREES AND
POWERLINES COMING DOWN. SYSTEM WILL EXIT THE AREA BY MONDAY NIGHT.
OVERALL...SYSTEM MOVING A BIT FASTER THAN MODELS BASED ON CURRENT
SATELLITE TRENDS.
EXPECT HIGHER WINDS WILL BE WITH RAIN BANDS
MAIN THREAT FROM THIS SYSTEM IS WIND
&&
.HYDROLOGY...WILL CONTINUE FLOOD WATCH FOR EASTERN AREAS.
HOWEVER...FLOOD THREAT IS MINOR. EXPECT 2 TO 4 INCHES OF RAIN FROM
MACON TO ATHENS AND EAST. THIS MAY RESULTS IN SOME VERY MINOR
FLOODING. WEST OF THIS LINE MAINLY AN INCH OR LESS.
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING SOUTHEAST OF AN AMERICUS TO MACON TO WARRENTON
LINE LATE TONIGHT AND MONDAY.
WIND ADVISORY FOR MONDAY FOR MOST OF THE REST OF NORTH AND MIDDLE
GEORGIA SOUTHEAST OF A LINE FROM CARROLLTON TO BLUE RIDGE.
FLOOD WATCH FOR MONDAY AND MONDAY NIGHT EAST OF A LINE FROM CORDELE
TO MACON TO ATHENS TO NORTHEAST MOUNTAINS.
&&
NOEL
Hazardous weather outlook, Sep 26, 4:15 AM EST, 21 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 AM EDT SUN SEP 26 2004
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261455-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
515 AM EDT SUN SEP 26 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY.
...STRONG WINDS EXPECTED AFTER 8PM TONIGHT ACROSS CENTRAL GEORGIA...
.SYNOPSIS...
HIGH PRESSURE AT THE SURFACE AND ALOFT OVER THE MID-ATLANTIC WILL
REMAIN IN PLACE TODAY. HURRICANE JEANNE WILL CONTINUE TO MOVE
NORTHWEST AND INTO GEORGIA EARLY MONDAY MORNING.
.PRIMARY HAZARDS...
WITH THE WET SOILS FROM RECENT RAINS...AND STRONG WINDS MOVING INTO
THE AREA AHEAD OF HURRICANE JEANNE...SOME TREES CAN BE BLOWN
DOWN TONIGHT.
.DISCUSSION...
CURRENT FORECAST TRACKS BRING HURRICANE JEANNE INTO SOUTH-CENTRAL GA
MONDAY MORNING. JEANNE THEN MOVES INTO CENTRAL GEORGIA (BETWEEN
MACON AND AUGUSTA) BY MONDAY EVENING AND EXITS THE STATE NORTH OF
AUGUSTA LATE MONDAY NIGHT. WIND WILL BE THE MAIN CONCERN FOR OUR
AREA AS JEANNE MOVES INTO THE STATE. EXPECTING SUSTAINED WINDS TO BE
IN THE 25 TO 35 MPH RANGE LATE SUNDAY INTO MONDAY MORNING ACROSS
CENTRAL GA WITH A FEW GUSTS TO 45 MPH POSSIBLE. A HIGH WIND WATCH
FOR EXTREME SOUTHEASTERN PART OF CWA HAS BEEN ISSUED FOR TONIGHT
THROUGH MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT AGENCIES SHOULD CONTINUE TO
MONITOR WEATHER INFORMATION FOR POSSIBLE ACTIVATION LATE TONIGHT
INTO MONDAY MORNING.
.DAY TWO THROUGH DAY SEVEN...MONDAY THROUGH SATURDAY...
FURTHER WESTWARD TRACK OF HURRICANE JEANNE INCREASES THE THREAT OF
ITS IMPACTS ON NORTH AND CENTRAL GEORGIA. CURRENTLY...JEANNE IS
EXPECTED TO TRACK NORTHWESTWARD ACROSS FLORIDA TODAY...THEN TURN
NORTH AND MOVE FROM SOUTH CENTRAL TO EAST CENTRAL GEORGIA MONDAY AND
MONDAY NIGHT. ON THIS PATH...CENTRAL AND EASTERN GEORGIA WILL
EXPERIENCE HEAVY RAIN AND STRONG GUSTY WINDS BEGINNING LATE SUNDAY
NIGHT THROUGH MONDAY NIGHT. STRONG WINDS ARE ALSO EXPECTED ACROSS
WESTERN SECTIONS...BUT LESS RAIN BASED ON THE CURRENT TRACK.
EMERGENCY MANAGERS...SPOTTERS...AND ALL RESIDENTS OF NORTH AND
CENTRAL GEORGIA SHOULD CLOSELY MONITOR THE PROGRESS OF HURRICANE
JEANNE DURING THE NEXT 48 HOURS. ONCE JEANNE MOVES THROUGH LOOKS
LIKE WE CAN EXPECT DRY WEATHER THROUGH NEXT WEEKEND.
&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.
High Wind, Crisp
- When
- September 27, 2:00 AM EST to 6:30 AM EST
- Where
- Crisp forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.923, -83.768 (the zone’s center; the record gives no point)
High Wind, Webster
- When
- September 27, 3:00 AM EST to 10:00 AM EST
- Where
- Webster forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 32.047, -84.551 (the zone’s center; the record gives no point)
High Wind, Sumter
- When
- September 27, 6:00 AM EST to 10:00 AM EST
- Where
- Sumter forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.040, -84.197 (the zone’s center; the record gives no point)
High Wind, Laurens
- When
- September 27, 6:00 AM EST to 10:00 AM EST
- Where
- Laurens forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 32.464, -82.922 (the zone’s center; the record gives no point)
High Wind, Dooly
- When
- September 27, 7:00 AM EST to 2:00 PM EST
- Where
- Dooly forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.157, -83.799 (the zone’s center; the record gives no point)
High Wind, Bibb
- When
- September 27, 8:00 AM EST to 12:00 PM EST
- Where
- Bibb forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.807, -83.698 (the zone’s center; the record gives no point)
High Wind, Twiggs
- When
- September 27, 8:00 AM EST to 12:00 PM EST
- Where
- Twiggs forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 32.667, -83.427 (the zone’s center; the record gives no point)
High Wind, Crawford
- When
- September 27, 8:00 AM EST to 12:00 PM EST
- Where
- Crawford forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.715, -83.986 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in South Carolina, September 27, 20041 death · 17 injured · F2 · 15 events
- Strong Wind in Georgia, September 27, 2004$758,000 · 54 events
- Flash Flooding and Heavy Rain in Georgia, September 27 to 28, 2004$4.0 million · 5 events
- Flash Flood and Flood in Texas, September 27 to 28, 2004$2.3 million · 3 events
- Flooding in Georgia, September 27 to 28, 2004$661,000 · 23 events
- Tornado in North Carolina, September 27, 2004$100,000 · F1 · 1 event
- Tornado in South Carolina, September 27, 2004$88,000 · F1 · 1 event
- Flash Flood in Texas, September 27, 2004$270,000 · 1 event
- Tornado in North Carolina, September 27, 2004$50,000 · F1 · 1 event
- Flood in Georgia, September 27, 2004$150,000 · 1 event
- Tornado in South Carolina, September 27, 2004$30,000 · F1 · 1 event
- Tornado in South Carolina, September 27, 2004$25,000 · F1 · 1 event